A remark on the separation by immersions in codimension 1

Carlos Biasi, Walter Motta, Osamu Saeki

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Let f : Mn-1 → Nn be an immersion with normal crossings from a compact connected (n - 1)-manifold M into a connected, open or compact n-manifold N, where M and N can have boundaries. In this paper, we give a necessary and sufficient condition for f to be an embedding using the number of connected components of N - f(M). We also obtain an estimate from the above for the number of connected components of N - f(M) for f with only double points as its self-intersection points.

Original languageEnglish
Pages (from-to)179-186
Number of pages8
JournalTopology and its Applications
Volume61
Issue number2
DOIs
Publication statusPublished - Feb 10 1995
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Geometry and Topology

Fingerprint Dive into the research topics of 'A remark on the separation by immersions in codimension 1'. Together they form a unique fingerprint.

  • Cite this